Wee flare up

I'm new diagnosed in Jan had been unwell few months before that I was on 20 mg pred and after 6week reduced to 15 this was ok but had flare up 3 weeks ago due I think to my brother in law dying fairly suddenly and then a close friend two weeks ago saw gp and he advised to go back to 20 mg this has taken a week to help is this normal? As it helped in 24hrs after first dose. Now as we seem to have some sun is there any side effects with the steroids , I have very fair skin and would normally use factor 50 and were a hat or should I avoid the sun?

3 Replies

Hi renasykes

Welcome, sorry to hear about your recent losses, which certainly wouldn't have helped your situation, but think the major cause was reducing from 20 to 15mg in one go - much too big!

Next time around, when you feel things have settled try 2.5mg drop, even that is slightly more than the recommended "not more than 10% of your existing dose". Most people can manage that, but not all.

It's probably taken a little longer this time because of the extra stress of bereavement- PMR just revels on any kind of stress. So remember that for future, and would suggest you don't try and reduce until life has settled down a bit.

Yes, the sun can affect you more when on Pred, especially if, like you, you gave a fair skin. Don't avoid it altogether, it does you good, and we don't see enough of it in U.K., but might be wise to take a little extra care particularly during the time it's at it's strongest.

Take care.

1 like

I too am sorry to hear of your losses - and no wonder you have flared with that in combination with a large dose reduction. It often takes longer for a flare to be brought under control - so all the more reason for doing all you can to avoid one and reducing slowly does help.

Factor 50 and a hat should be fine - I actually find the only bit of me that catches the sun is my neck down to my t-shirt neckline which turns bright red while the rest goes brown. Bizarre or what!


I like you use factor 50 have for 30+ years carried on the same and was fine


You may also like...